----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

Boil on chin

Tuesday, 15 May 2001
Answered by: Dr. Kamlender Singh
Senior Consultant Dermatology and Venereology
Sir Ganaga Ram Hospital
New Delhi
Google Buzz

Q. I had a boil on my chin. Within one day it took a size of one and half inch in diameter. My office doctor prescribed Cifran 500 mg. After two days of medication there was no improvement. External colour became red and pain was negligible. I had consulted one MD doctor and he changed the antibiotic to Altacef 500mg which costs around Rs.65/- per tablet. I am confused whether such costly medicine was really required to cure the boil? Do such costly antibiotic medicines have any side effect? I am not questioning my doctor's advice but I am interested to know the above only because I am worried to take such medicine thinking it might be harmful.

A.  The fact that the disorder on your chin increased in size by more than 1 & 1/2 inches within a matter or 24 hours, means the process was fulminant. If this was an infection, it meant that the organism was very virulent, or your defenses were poor or both. In such a situation, I don't think that even you too would have liked a kid-glove approach. I am sure your doctor took the decision dictated by the circumstances. Any new product, whether a medicine or a gadget is always costly. The prices come down when others also produce the same product. Therefore the cost does not determine the strong-ness and high risk of side effects of a particular medicine. Even a simple medicine like paracetamol can produce serious side effects. For this simple reason, medicines should always be taken under supervision. Remember, without fire your kitchen will not function and if not used properly it can cause havoc.

A.  The fact that the disorder on your chin increased in size by more than 1 & 1/2 inches within a matter or 24 hours, means the process was fulminant. If this was an infection, it meant that the organism was very virulent, or your defenses were poor or both. In such a situation, I don't think that even you too would have liked a kid-glove approach. I am sure your doctor took the decision dictated by the circumstances. Any new product, whether a medicine or a gadget is always costly. The prices come down when others also produce the same product. Therefore the cost does not determine the strong-ness and high risk of side effects of a particular medicine. Even a simple medicine like paracetamol can produce serious side effects. For this simple reason, medicines should always be taken under supervision. Remember, without fire your kitchen will not function and if not used properly it can cause havoc.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------